Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Indianapolis, IN

July 19, 2007Bartholomew County, Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 19, 2007, 3:16 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 3:16 PM EDT (19:16 UTC)
Expired
Jul 19, 2007, 4:00 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:07 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 191916
SVRIND
INC005-031-079-192000-
/O.NEW.KIND.SV.W.0050.070719T1916Z-070719T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 400 PM EDT

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELIZABETHTOWN...OR ABOUT 10
  MILES SOUTHEAST OF COLUMBUS...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTPORT BY 325 PM EDT...
  NORTH VERNON BY 330 PM EDT...
  VERNON BY 335 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3893 8546 3890 8553 3887 8560 3906 8581
      3909 8587 3926 8585 3914 8545
TIME...MOT...LOC 1916Z 301DEG 32KT 3911 8575

$$

CP
3 follow-up statements
000 
WWUS53 KIND 191928
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EDT THU JUL 19 2007

INC005-031-079-192000-
/O.CON.KIND.SV.W.0050.000000T0000Z-070719T2000Z/
BARTHOLOMEW-DECATUR-JENNINGS-
329 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR JENNINGS...SOUTHEASTERN BARTHOLOMEW AND SOUTHWESTERN DECATUR
COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH VERNON...OR
ABOUT 15 MILES NORTHEAST OF SEYMOUR...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERNON BY 335 PM EDT...

LAT...LON 3893 8546 3890 8553 3887 8560 3906 8581
      3909 8587 3926 8585 3914 8545
TIME...MOT...LOC 1929Z 301DEG 32KT 3905 8562

$$

KOCH
000 
WWUS53 KIND 191944
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT THU JUL 19 2007

INC005-031-079-192000-
/O.CON.KIND.SV.W.0050.000000T0000Z-070719T2000Z/
BARTHOLOMEW-DECATUR-JENNINGS-
345 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR JENNINGS...SOUTHEASTERN BARTHOLOMEW AND SOUTHWESTERN DECATUR
COUNTIES...

AT 340 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR VERNON...OR ABOUT 20 MILES EAST OF SEYMOUR...MOVING SOUTHEAST AT
35 MPH.

LAT...LON 3893 8546 3890 8553 3887 8560 3906 8581
      3909 8587 3926 8585 3914 8545
TIME...MOT...LOC 1945Z 301DEG 32KT 3898 8546

$$

KOCH
000 
WWUS53 KIND 191958
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT THU JUL 19 2007

INC005-031-079-192008-
/O.EXP.KIND.SV.W.0050.000000T0000Z-070719T2000Z/
BARTHOLOMEW-DECATUR-JENNINGS-
358 PM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR JENNINGS...SOUTHEASTERN
BARTHOLOMEW AND SOUTHWESTERN DECATUR COUNTIES EXPIRES AT 400 PM
EDT...

LAT...LON 3893 8546 3890 8553 3887 8560 3906 8581
      3909 8587 3926 8585 3914 8545
TIME...MOT...LOC 1958Z 301DEG 32KT 3897 8549

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:11 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 19, 3:11 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT THU JUL 19 2007

.DISCUSSION...AT 18Z...TEMPS ACRS THE CWA WERE IN THE MID 70S TO
UPPER 80S...THANKS TO DIFFERENTIAL HEATING DUE TO THICKER STRATUS
DECK OVER NORTHERN PORTIONS OF CWA. FRONTAL BOUNDARY CONTINUES TO
SAG SOUTHWARD TOWARD THE CWA...AND WL BE KNOCKING ON OUR DOOR SOON.
WIND SHIFT SHOULD BE WELL INTO OUR NRN COUNTIES BY 00Z...AS IT IS
CURRENTLY OVER NRN IL/NRN IN. 88D PIX SHOW SCT -TSRA...SOME
STRONG...CONTINUING TO DEVELOP ALONG SRN FRINGE OF THICKER CLOUDS
OVR SRN HALF OF CWA...IN AREA OF MODERATE INSTABILITY /LAPS SBCAPE
1500-2500 J/KG/ OWING TO AFOREMENTIONED DIFF HEATING.

MAIN PROBLEM OF THE DAY WL BE CLEARING OUT PRECIP TNGT AND TEMPS
AFTERWARD.

WL BLEND AGAIN TDY AS MDLS ARE AGAIN IN DECENT AGREEMENT W/ ONLY
MINOR TIMING DIFFERENCES AS FAR AS CLEARING OF BOUNDARY AND
ASSOCIATED DEEP MOISTURE TO THE S OF CWA. RADAR TRENDS INDICATE THE
POSSIBILITY FOR SOME LINGERING -SHRA/TSRA OVER CWA EARLY DURING THE
OVERNIGHT PERIOD...W/ AN END TO MOST ALL ACTIVITY BY AROUND
MIDNIGHT. FRONT WL BE SOUTH OF OUR CWA BY AROUND THAT TIME...AND
CLEARING WL BEGIN IN EARNEST. THERE WL BE AN OPPORTUNITY FOR AT
LEAST SOME RADIATIONAL COOLING TNGT...AND GUIDANCE CAPTURES THIS
WELL. HAVE BUMPED TEMPS UP A DEG OR SO HOWEVER BASED ON UPSTREAM
MINS LAST NIGHT. FOR TMRW...SPLIT THE DIFFERENCE BETWEEN COOLER MET
AND WARMER MAV BASED ON XPCTD H85 TEMPS WHICH MIX DOWN TO THE UPR
70S. HAVE LEANED TOWARD THE COOLER MAV FOR TMRW NGT MINS...AS IT
APPEARS MET DEWPOINTS ARE TOO QUICK TO RECOVER BASED ON UPSTREAM
READINGS AS LOW AS THE LOW TO MID 40S.

MADE FEW CHANGES TO HPC GUIDANCE IN THE EXTENDED. PRETTY
STRAIGHTFORWARD  FORECAST WITH SUMMER RIDGING GRADUALLY MOVING EWD
TO OVRHD BY DAY 7. AS RIDGING BUILDS...WARMUP TO BACK ABOVE CLIMO WL
OCCUR...AND MEX GUIDANCE CAPTURES THIS WELL. GOOD CONFIDENCE IN HPC
TEMPS/ENSEMBLE AVG GUIDANCE TODAY W/ TEMP ENS SPREADS ONLY AROUND 1
STD DEV. ONLY ADJUSTMENTS TO HPC POPS WERE TO REMOVE SCHC POPS
PORTIONS OF CWA DAYS 6-7...AS THERE IS LITTLE CONFIDENCE OF PCP
FORMATION W/ UPR RIDGING DIRECTLY OVRHD AND HPC POPS WERE BLO CLIMO
ANYWAY.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

UPPER AIR DISTURBANCE OVER GRT LAKES REGION IS AIDING IN SHRA ACROSS
ILLINOIS/INDIANA WITH SOME TSRA NEAR MICH/IND BORDER AT 18Z.  ONE
AREA OF SHRA NEAR LAF TAF SITE ON ITS WAY OUT BY 1830Z BUT SHRA
SHOULD AFFECT IND...HUF...AND BMG SITES IN THE 19-22Z PERIOD.  THIS
WILL LEAD TO GREATER POSSIBILITIES OF SOME MVFR CIGS.  APPEARS THAT
MOST LIKELY THREAT FOR CB/THUNDER WILL INCREASE WITH SOUTHWARD
EXTENT DUE TO HIGHER INSTABILITY AIR...MAINLY FROM IND...HUF SITES
SOUTH TO BMG SITE IN THE 19-22Z PERIOD PRIOR TO TROUGH PASSAGE/DRIER
AIR MOVING INTO REGION. MODEL GUIDANCE SUGGESTS AFTER PASSAGE OF
LOWER CIGS/SHRA THAT CIGS SHOULD REBOUND TO VFR CONDS AT ALL SITES
WITH NO RESTRICTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCHES 542
AND 544 UNTIL 9 PM EDT SRN THIRD OF CWA.

PUBLIC...NIELD
AVIATION...BS/CP
Hazardous weather outlook, Jul 19, 5:12 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT THU JUL 19 2007

INZ021-028>031-035>049-051>057-060>065-067>072-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
512 AM EDT THU JUL 19 2007 /412 AM CDT THU JUL 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A COLD
FRONT MOVES SOUTH ACROSS OUR AREA. A FEW OF THESE MAY BE SEVERE
WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL
WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
CREEKS AND STREAMS IS ALSO A THREAT TODAY.

LOOK FOR THUNDERSTORMS TO END ALL AREAS...EXCEPT FAR SOUTHERN
PORTIONS OF CENTRAL INDIANA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jul 19, 1:58 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
158 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     FRANKLIN                39.49N 86.06W
07/19/2007                   JOHNSON            IN   TRAINED SPOTTER

            SMALL TREE DOWNED NEAR STATE ROAD 44 AND MAIN STREET NEAR
            THE COURTHOUSE. POWER OUT AT US31 AND NORTH MAIN STREET.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:56 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Shelby49 min
Jul 19, 2:21 PM EDTSevere Thunderstorm WarningINDJennings24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.